• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Started taking diabetes meds :(

BetaMale

BetaMale

Well-known member
Joined
Aug 17, 2018
Messages
680
Location
India
I met my endocrinologist yesterday complaining about weight gain caused by long term use of lithium, antipsychotics and SSRIs. He started me on 500 mg metformin daily, a medication used for type II diabetes. After taking my first 250 mg dose last night, I felt euphoric and the sugary cravings stopped for 2 hours. I've also lost 1.3 kg within 10 hours of taking it. I hope the trend continues!

Also: Statins and metformin could be used to treat schizophrenia and bipolar disorder after 'remarkable' study finds the pills taken by millions reduce the risk of self-harm - Chemdiv
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
44,198
Location
Lancashire
I'm diabetic and on Metformin. It doesn't make me lost weight though. I wish you well with this and hope it continues to work.
 
soulsearcher

soulsearcher

Well-known member
Joined
Dec 19, 2016
Messages
2,987
That's a lot of weight in a short time period,
Just be careful and good luck
 
Warrior

Warrior

Well-known member
Joined
Jul 23, 2019
Messages
792
Location
UK
:hi: @Skynet nice news your being treated regarding the Lithium but I hope the doctor keeps a regular check on you with you taking it with other meds..as it can cause low sugar :hug:
 
Top